Pain Channel
Topics & Medications
Quicklinks
Related Channels

Oxycodone/APAP Overdose

Treating an Overdose of Oxycodone/APAP

Early treatment after an oxycodone/APAP overdose is essential in order to reduce or prevent life-threatening effects. If the overdose was recent, a healthcare provider may induce vomiting, "pump" the stomach, or administer activated charcoal to prevent the body from absorbing oxycodone/APAP.
 
A medication called N-acetylcysteine (Acetadote®, Mucomyst®) is extremely important for the treatment of an acetaminophen overdose, and can help prevent liver damage due to this component of oxycodone/APAP. An antidote (naloxone or Narcan®) may be administered to counteract overdose effects of the oxycodone component of oxycodone/APAP.
 
Treatment will also involve supportive care, which consists of treating the symptoms that occur as a result of the overdose. Sometimes, a liver transplant is necessary if severe liver damage has occurred.
 
It is important that you seek medical attention immediately if you believe that you or someone else may have overdosed on oxycodone/APAP.
 
Warning: 10 Hidden Sources of Lactose

Oxycodone APAP Drug Information

Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.